Reaction to Mobic

Discussion in 'Fibromyalgia Main Forum' started by sniffles, Jun 17, 2006.

  1. sniffles

    sniffles New Member

    A few weeks ago I thought I was coming down with a terrible case of the flu. All the same symptoms except increased muscle pain. (we have enouph of that all the time anyway)
    I waited 2 days to go to the Dr and I was getting weaker and was feeling very strange and having more trouble thinking straight. I was very dehydrated and hardly able to walk by then. I ended up at the hospital and had to have IVs and was put on medication to stop the vomiting. After ruling out flu and possible food poisoning, the Dr. decided it was a severe reaction to the Mobic I had been taking for the last year. It had caused a very bad flare in my intestnial tract and if I had tried to continue taking it, not knowing that it was the problem, I would have done severe liver damage and even worse it could have caused death. This medicine is being used a lot now to replace the anti-inflamitory ones taken off the market by the FDA. This one can be as dangerous, so be very careful if you are using it. I now cannot use anything for anti-inflamatory medication. I am having a terrible time just walking and just trying to get up out of a chair. All my muscles are screaming "HELP" but nothing to quite them down as of now. I just found out about a massage therapist close by that has over 175 fibro clients and has extra medical training in working with our problems, so I am going in this next friday and give that a try. Of course insurance doesn't cover it, but I am desperate and need to stay on my feet. Right now I walk worse than an 85 year old that is ready to give up on this old world.
    So----if you are using Mobic, PLEASE be careful and if you start feeling like you are coming down with the flu, check it out right away. It took me 6 weeks to recover from it. Sniffles